MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-021-01
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during unpacking it was noticed that there were black spots on the fiber lens.The procedure was completed using another fiber.There were no patient complications.Analysis of the retuned fiber identified distorted light was exiting the connector face indicating an internal connector fracture; therefore, reporting criteria is met based on this finding.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this fiber was thoroughly analyzed.Visual inspection did not find visible defects on the fiber body.Functional testing identified that the aiming beam light was dim.Microscope inspection identified that the tip was in good condition.However, burn marks were observed on the connector face.Also, it was found that distorted light was exiting the connector face indicating an internal connector fracture.The reported allegation of black spots could not be confirmed due to the heavy burn marks on the face of the connector and internal connector fracture.Device history record (dhr) review was completed, and it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.The instructions for use (ifu) was reviewed.The ifu states: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement.Hold the fiber tip to a non-reflective surface and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber.If the spot is weak or not visible, discard the fiber or return it to the supplier for replacement.The fiber face should be free of excessive pits, scratches, discoloration, or debris.Using the fiber with such defects may destroy the fiber and damage the laser.A risk review was completed and confirmed that the event of fiber connector fractured was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on all available information, the reported allegation of black spots could not be confirmed, however, analysis of the fiber identified that distorted light was exiting the connector face indicating an internal connector fracture.Fracture within the connector can occur during procedural handling of the fiber during setup, use or reprocessing.This connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.The interaction of the console with the connector having this fracture likely led it to overheat causing the burn marks observed.A conclusion code assigned to this investigation is cause traced to component failure which indicates expected or random component failure without any design or manufacturing issue.

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25588739
Report Number2124215-2026-33255
Device Sequence Number10077300
Product Code GEX
UDI-Device Identifier07290109145600
UDI-Public(01)07290109145600(17)290209(10)16630324
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-021-01
Device Catalogue Number0644-021-01
Device Lot Number0016630324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2026
Initial Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Patient Weight56 KG